Alert archive / Colorado / Frost Advisories in 2005
Frost Advisory 7, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 5, 2005, 3:22 PM MDT for 10 counties in Colorado. It took effect at Oct 5, 2005, 10:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2005, 3:22 PM MDT (21:22 UTC)
- In effect from
- Oct 5, 2005, 10:00 PM MDT
- Expired
- Oct 6, 2005, 4:10 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 20 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -133 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 052122 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 322 PM MDT WED OCT 5 2005 ...AREAS OF FROST LIKELY OVER THE PLAINS TONIGHT... .A COOL AND DRY AIR MASS HAS OVERSPREAD ALL OF SOUTHERN COLORADO...AND WITH TEMPERATURES DROPPING INTO THE THIRTIES OVERNIGHT...AREAS OF FROST ARE LIKELY. COZ083>086-089-093-095>098-060530- /X.NEW.KPUB.FR.Y.0007.051006T0400Z-051006T1400Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...ORDWAY... OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR 322 PM MDT WED OCT 5 2005 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM MDT THURSDAY. EXPECT TEMPERATURES TO QUICKLY DROP AFTER SUNSET THIS EVENING...WITH READINGS DROPPING INTO THE 30S BY MIDNIGHT. PATCHY FROST WILL FORM OVER MOST OF THE AREA BETWEEN MIDNIGHT AND 4 AM...AS TEMPERATURES DROP INTO THE LOW TO MIDDLE 30S. BY SUNRISE...CLOUD COVER WILL OVERSPREAD THE AREA...WHICH SHOULD KEEP TEMPERATURES FROM FALLING MUCH BELOW FREEZING IN MOST LOCATIONS. THE COLDEST SPOTS ON THE PLAINS WILL BE OVER LOW LYING AREAS AND VALLEYS...INCLUDING THE LOWER ARKANSAS VALLEY FROM PUEBLO TO LAMAR. TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME TONIGHT. IF YOU CAN OR WISH TO PROTECT CROPS OR VEGETATION TAKE NECESSARY PRECAUTIONS. $$
2 follow-up statements
000 WWUS75 KPUB 060357 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 957 PM MDT WED OCT 5 2005 ...AREAS OF FROST LIKELY OVER THE PLAINS TONIGHT... .A COOL AND DRY AIR MASS HAS OVERSPREAD ALL OF SOUTHERN COLORADO. WITH TEMPERATURES DROPPING INTO THE THIRTIES OVERNIGHT...AREAS OF FROST ARE LIKELY. COZ083>086-089-093-095>098-061200- /X.CON.KPUB.FR.Y.0007.051006T0400Z-051006T1400Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...ORDWAY... OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR 957 PM MDT WED OCT 5 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THURSDAY. A DECK OF CLOUDS SPREAD OVER MUCH OF SOUTHEAST COLORADO WEDNESDAY EVENING. THE INSULATING EFFECT OF THE CLOUDS HAS KEPT TEMPERATURES MILDER THAN EXPECTED. IF THE CLOUDS REMAIN...MOST AREAS WILL PROBABLY NOT SEE A FROST THURSDAY MORNING. ON THE OTHER HAND...IF THE CLOUDS BREAK...A FROST IS STILL LIKELY. CONSEQUENTLY...THE FROST ADVISORY FOR MUCH OF SOUTHEAST COLORADO WILL REMAIN IN EFFECT. TEMPERATURES WILL DROP BRIEFLY TO AROUND FREEZING FOR A SHORT PERIOD OF TIME LATE TONIGHT INTO EARLY THURSDAY. TAKE NECESSARY PRECAUTIONS TO PROTECT TENDER VEGETATION. $$ LW
000 WWUS75 KPUB 061010 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 410 AM MDT THU OCT 6 2005 ...FREEZING TEMPERATURES EXPECTED ACROSS SOUTHEASTERN COLORADO TONIGHT... .CLOUDY SKIES ACROSS THE REGION HAS KEPT TEMPERTURES MILDER THAN EXPECTED THIS MORNING ACROSS SOUTHEAST COLORADO...ALLOWING FOR THE FROST ADVISORY TO BE CANCELED. CLOUDY SKIES ACROSS THE REGION WILL BEGIN TO DIMINISH THIS AFTERNOON...AS DRIER AIR MOVES IN BEHIND A PASSING WEATHER DISTURBANCE. MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED ACROSS THE REGION TONIGHT...ALLOWING FOR THE POTENTIAL OF A HARD FREEZE ACROSS PORTIONS OF SOUTHEAST COLORADO...AS TEMPERATURES DROP INTO THE MID 20S AND LOWER 30S. COZ083>086-089-093-095>098-061800- /X.CAN.KPUB.FR.Y.0007.000000T0000Z-051006T1400Z/ /X.NEW.KPUB.FZ.A.0001.051007T0400Z-051007T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...ORDWAY... OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR 410 AM MDT THU OCT 6 2005 ...FROST ADVISORY IS CANCELLED... ...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. THE FROST ADVISORY HAS BEEN CANCELLED. CLOUDY SKIES ACROSS THE REGION HAS KEPT TEMPERTURES MILDER THAN EXPECTED THIS MORNING ACROSS SOUTHEAST COLORADO...ALLOWING FOR THE FROST ADVISORY TO BE CANCELED. CLOUDY SKIES ACROSS THE REGION WILL BEGIN TO DIMINISH THIS AFTERNOON...AS DRIER AIR MOVES IN BEHIND A PASSING WEATHER DISTURBANCE. MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED ACROSS THE REGION TONIGHT...ALLOWING FOR THE POTENTIAL OF A HARD FREEZE ACROSS PORTIONS OF SOUTHEAST COLORADO...AS TEMPERATURES DROP INTO THE MID 20S AND LOWER 30S. A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. PLAN AHEAD ON HOW YOU WOULD WANT TO PROTECT CROPS OTHER VEGETATION OR EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ COZ087-088-094-099-061800- /X.NEW.KPUB.FZ.A.0001.051007T0400Z-051007T1500Z/ WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...WALSENBURG...TRINIDAD...BRANSON...KIM...SPRINGFIELD... WALSH 410 AM MDT THU OCT 6 2005 ...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED ACROSS THE REGION TONIGHT...ALLOWING FOR THE POTENTIAL OF A HARD FREEZE ACROSS PORTIONS OF SOUTHEAST COLORADO...AS TEMPERATURES DROP INTO THE MID 20S AND LOWER 30S. A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. PLAN AHEAD ON HOW YOU WOULD WANT TO PROTECT CROPS OTHER VEGETATION OR EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 5, 2:28 PM MDT, 54 minutes earlier.
Area forecast discussion, Oct 5, 2:28 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 228 PM MDT WED OCT 5 2005 .SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY...COOL AND BREEZY FALL DAY ACROSS THE AREA...WITH STUBBORN AREA OF CLOUDINESS OVER EL PASO COUNTY AS WINDS QUICKLY TURNED SOUTHEAST THIS MORNING. DRY AIR OVER NORTHEAST COLORADO SLOWLY FILTERING SOUTHWARD...WITH DEWPOINTS DROPPING BELOW 32F OVER MOST OF THE PLAINS. TONIGHT...MAIN QUESTION IS FROST/FREEZE POTENTIAL FOR THE EASTERN PLAINS. SURFACE DEWPOINTS LOOK LOW ENOUGH AND WINDS LIGHT ENOUGH FOR AT LEAST FROST...BUT WITH SECONDARY S/W SWINGING INTO WRN CO... WARM ADVECTION KICKS IN AND MID LEVEL CLOUD DECK REFORMS OVER MOST OF THE PLAINS AFTER 06Z. STILL EXPECT ENOUGH OF A WINDOW FOR TEMPS TO DROP TO WARRANT A FROST ADVISORY ALONG AND NORTH OF THE ARK RIVER...WHICH FITS FAIRLY WELL WITH SURROUNDING WFOS. OTHER CHANGE TO THE GRIDS WAS TO DELAY ONSET OF PRECIP ALONG THE NM BORDER UNTIL THU MORNING. THURSDAY...CLOUDY AND COOL THE FIRST HALF OF THE DAY WITH ISOLATED SHOWERS POSSIBLE ALONG THE NM BORDER IN RESPONSE TO S/W TROUGH MOVING ACROSS THE STATE. SHOULD SEE SOME CLEARING BY AFTERNOON AS SUBSIDENCE SPREADS EASTWARD...THOUGH LEFT THE LOW POPS GOING OVER THE FAR SOUTH THROUGH THE AFTERNOON. SHOULD SEE SOME GUSTY WINDS ABOVE TIMBERLINE AS UPPER JET MOVES ACROSS...CURRENT THINKING IS THESE WONT MIX DOWN TO LOWER ELEVATIONS WHERE COOLER MORE STABLE AIR MASS IS IN PLACE. --ETP .LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) MAIN FORECAST CHALLENGES ARE POTENTIAL FOR FROST FRIDAY MORNING AND MOUNTAIN SNOW POTENTIAL FOR SUN-MON. AFTER A RATHER CHILLY DAY THURSDAY...TEMPS WILL NOT HAVE FAR TO DROP THU NIGHT BEFORE REACHING THE FREEZING MARK. CLEARING SKIES AND DIMINISHING WINDS SHOULD HELP BUILD A 10-15 DEGREE INVERSION BY FRI MORNING. THIS COULD PUT SURFACE TEMPS AT OR BELOW FREEZING FOR A GOOD PORTION OF VALLEY ZONES AND PLAINS NORTH OF THE ARK RVR. WENT ON LOW SIDE OF GUIDANCE BUT THIS IS STILL RIGHT AROUND FREEZING...SO FOR GRIDS ONLY PUT IN AREAS OF FROST OVR N EL PASO. MAY NEED FROST ADVISORY BUT WILL WAIT FOR MORE CERTAINTY IN SKY AND WIND FIELDS. FRIDAY AND SAT SHOULD SEE GENERALLY CLEARING SKIES WITH EXCEPTION OF MAINLY MORNING CLOUDS IN THE VALLEYS AND S PORTION OF CWA. TEMPS SHOULD REBOUND TO VERY PLEASANT 60S AND 70S OVR MUCH OF THE AREA. NEXT SYSTEM SHOULD ARRIVE BY SAT NIGHT-SUN MORNING. HAVE SHIFTEED HIGHER POPS SLIGHTLY FORWARD TO ACCOUNT FOR SLIGHTLY SLOWER PROGRESSION. OVERALL...PROGS HAVE BEEN VERY CONSISTENT WITH THIS LOW SO HAVE BOOSTED POPS ESP OVR MTNS. ONLY ISSUE IS QPF AND SNOW LEVELS. 12Z RUNS INDICATE BEST FORCING WILL BE IN EXIT OF 100 KT JET STREAK ROUNDING THE BASE OF THE LOW...AND THIS WILL PUT BEST PRECIP OVR NE CO AND THE NE PANHANDLE. THIS COINCIDES WITH A TAP OF SUBTROPICAL MOISTURE FROM THE SOUTH. ALSO...GOOD WAA AHEAD OF LOW WILL CONFINE ANY SIGNIFICANT SNOWS TO ELEVS ABOVE 10K FT. IT IS A HOILIDAY WEEKEND HOWEVER...AND STILL SEVERAL DAYS OFF...SO THE SYSTEM WILL HAVE TO BE CLOSELY WATCHED. SCATTERED SHOWER ACTIVITY WILL LINGER UNTIL THE LOW SLOWLY EXITS THE AREA BY WED. LONG TERM SOLUTIONS HINT AT A RETURN TO A RIDGE AND WARM/DRY WX BY THE LATTER PART OF NEXT WEEK. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 10 PM WEDNESDAY TO 8 AM THURSDAY FOR COZ083>086-089-093-095>098. &&
Hazardous weather outlook, Oct 5, 7:07 AM MDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 707 AM MDT WED OCT 5 2005 COZ058>089-093>099-061400- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 707 AM MDT WED OCT 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. (TODAY AND TONIGHT) PATCHY FROST WILL BE POSSIBLE ACROSS PORTIONS OF THE SOUTHEAST PLAINS TONIGHT...AS COOL CANADIAN HIGH PRESSURE CONTINUES TO BUILD INTO EASTERN COLORADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY. COOL TEMPERATURES IN THE WAKE OF A COLD FRONT ARE EXPECTED ACROSS SOUTHERN COLORADO THURSDAY WITH REBOUNDING TEMPERATURES EXPECTED FROM FRIDAY INTO EARLY SUNDAY. IN ADDITION...AN UPPER LEVEL STORM SYSTEM IS PROJECTED TO BEGIN IMPACTING THE REGION FROM LATER SATURDAY INTO AT LEAST EARLY TUESDAY. ALSO...ANOTHER NORTHERLY SURGE IS PROJECTED TO PUSH INTO THE REGION BY SUNDAY NIGHT. SO FOR SENSIBLE WEATHER THIS MEANS THAT LOWER ELEVATION SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM LATE SATURDAY INTO AT LEAST TUESDAY MORNING ALONG WITH HIGHER ELEVATION SNOWS. AT THIS TIME...IT APPEARS THAT SEVERAL INCHES OF SNOW WILL BE NOTED OVER MAINLY THE HIGHER ELEVATIONS OF THE MOUNTAINS...ESPECIALLY FROM SATURDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Frost Advisories in Colorado, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.